CSN Login
Members Online: 17

Tingling in feet

sandpiper
Posts: 6
Joined: Jan 2004

I am 37 yo male HD 2A NS patient and I finished ABVD in August 2003 and completed mantle field radiation in October 2003. To date, I have had no tingling of my peripheral nerves except for occasionally waking up at night with my hands "asleep". Within the last week I am experiencing tingling in my legs and feet, usually during/after physical activity. I also have noticed that if I lower my chin to my chest I get an immediate tingling in my legs/feet. Has anyone experienced this, is it associated with Vinblastine?
Thnaks for your help!

AlloMan
Posts: 47
Joined: Jul 2003

I've only had short term loss of feeling in my fingertips when I was taking vinblastine in December 2000 and January 2001. I had an allogeneic bone marrow transplant in May and afterwards I was taking a drug called cyclosporine (up until a couple months ago). Whenever I put my chin to my chest I get a mild tingling sensation down my lower half. That's supposed to go away over time. Talk to your Doc.

bill2531
Posts: 3
Joined: Jan 2004

yes.....the drug i had was vincristine(or something like that) I'm sure its just a different brand name. I had had trouble walking, my knees felt like they were going to give out.....my DR. cut the med in half....i felt better after that

sandpiper
Posts: 6
Joined: Jan 2004

Bill2531

Did you have these symptoms after chemo? I had chemo back in Aug '03, but the tingling just recently started

thanks

truejoy8's picture
truejoy8
Posts: 41
Joined: Jan 2004

I've finished my ABVD but half way through it I too had a numb tingling in just my big toe. But it went away as soon as I stopped chemo. With all the people who posted here before me I'd say there's a good chance it was the Vinblastine or the "V" in ABVD.

Heatherjb
Posts: 27
Joined: Feb 2004

I am 31 now, but was diagnosed at 29 with Stage 2A Hodgkins. I finished Chemo (ABVD) 16 months ago and radiation 14 months ago. While I was having Chemo, I had horrible leg cramps that no pain killers or muscle relaxers could help. About 6 months after I had finished Chemo treatment, I started having numbness and tingling in my feet when I would look down or touch my chin to my chest. I told my Oncoligist about it, and she did not seem concerned, she did not know what could be causing it. It went away after about 4 months. I still get really back cramps in my feet at night, but I hear that it is a small price to pay. So, I am not sure what causes it, but at least in my case, it went away.

niecy27
Posts: 4
Joined: Feb 2004

I thought I was the only one. After a few cycles of chemo, my feet were not even responsive to pain because they tingled so much. My hands were the same way, for days I couldn't feel the tips. I of course thought I was going to lose some fingers and toes because of this, but I read up a little on it, and I think it's normal. I had 8 cycles of ABVD and after the treatments, it seemed as though it was a figment of my mind. I think you can tell your doctor, however, they informed me that there were a certain number of things that are associated w/ this type of chemo that are just routine, and can't be medicated. You will live :-) Hey, we are all survivors here, and this is just a bump in the road. Take care

desertrunner
Posts: 2
Joined: Feb 2004

I too have experienced the same sensations after ABVD and mantle field radiation therapy for HD. My radiologist said that I was experiencing "L'hermitte's Sign" and it is most prominent when I bend my head down or exercise. There is some information out there on it, and people report it lasting from 6 months to 6 years or longer. Mine started about 3 months after radiation and has lasted 18 months now.

I also have some numbness (peripheral neuropathy) in my extremities from the chemo.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network